High Wind, Pulaski
- When
- April 11, 11:25 AM CST
- Where
- Pulaski forecast zone
- Property damage
- $150,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Strong winds hit the area with over 100 trees blown down and a few homes damaged. Around the Fort Leonard Wood area, winds came through and destroyed half of the boat dock and damaged many of the pontoon and bass boats.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Strong winds hit the area with over 100 trees blown down and a few homes damaged. Around the Fort Leonard Wood area, winds came through and destroyed half of the boat dock and damaged many of the pontoon and bass boats.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 11, 3:04 AM CST, 8 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT WED APR 11 2001 MAIN FORECAST PROBLEMS INCLUDE STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA AND TIMING THE END OF THE STORMS. OTHER PROBLEM IS STRONG WINDS AFTER FRONTAL PASSAGE. LATEST WV SAT IMAGERY SHOWED STRONG UPPER LEVEL TROUGH THAT PUSHED INTO EASTERN NEW MEXICO AND WESTERN TEXAS. 250MB JET OF 120+KT HAD ROUNDED THE BASE OF TROUGH AND HAS BEGUN THE PROCESS OF PULLING THIS SYSTEM NORTHEAST AS A NEGATIVE TILT TROUGH. LATEST SURFACE ANALYSIS AS OF 11/08Z SHOWED LOW DEEPENING OVER SOUTHEASTERN COLORADO AND LOW HAS ALREADY OCCLUDED. COLD FRONT HAD BOWED OUT FROM LOW INTO SOUTHCENTRAL KANSAS AND THEN CURVED INTO CENTRAL OKLAHOMA. DEWPOINTS AT LEAST IN THE MIDDLE 60S WERE AHEAD OF THE FRONT WHILE DEWPOINTS DROPPED OFF INTO THE SINGLE DIGITS BEHIND COLD FRONT. SOUTHWEST WINDS BEHIND FRONT WERE SUSTAINED AT 30KTS ACROSS WESTERN TEXAS. NUMEROUS TORNADO WATCHES HAVE BEEN PLACED INTO EFFECT ALONG THE LENGTH OF SQUALL LINE THAT WAS IN ADVANCE OF THE FRONT. MOST OF THE THUNDERSTORMS AS OF 11/0850Z WERE IN EASTCENTRAL OKLAHOMA AND FROM NORTHERN KANSAS TO EASTERN NEBRASKA. ALL MODELS SHOW INCREASING WINDS ALOFT AS JET PUNCHES INTO MISSOURI LATER THIS MORNING. FAVORABLE WIND PROFILE AND STRENGTHENING LOW LEVEL JET AND LOW LEVEL MOISTURE WILL KEEP STORMS ACTIVE AS COLD FRONT APPROACHES THE CWFA. THUNDERSTORMS...SOME POSSIBLY SEVERE... ARE EXPECTED TO MOVE THROUGH THE WESTERN COUNTIES BY 9 AM. THEN THROUGH THE CENTRAL COUNTIES THROUGH 11 AM...AND THE EASTERN COUNTIES BY 1 OR 2 PM. AFTER COLD FRONTAL PASSAGE...MUCH DRIER AIR WILL ENSUE WITH PLENTY OF SUNSHINE. DAYTIME HEATING ALONG WITH DRY ADIABATIC LAPSE RATE... WILL ALLOW MIXING OF 850MB WINDS OF 40 TO 50KTS DOWN TO THE SURFACE. THEREFORE WILL GO WITH WIND ADVISORY FOR THE ENTIRE CWFA TODAY. ADVISORY WILL EXPIRE AT 9 PM TONIGHT AS MIXING WILL END AFTER SUNSET AND SURFACE WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA. OTHERWISE CONDITIONS WILL BE RELATIVELY QUIET THROUGH THURSDAY NIGHT. THEN ON FRIDAY...SURFACE LOW WILL DEVELOP ON TAIL END OF COLD FRONT OVER NORTHERN OKLAHOMA AND THIS WILL RESULT IN ISENTROPIC LIFT OF MOISTURE ACROSS THE FRONT. THEREFORE THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA FRIDAY. ADJUSTED EXTENDED BASED ON LATEST MRF RUN. REMOVED THE CHANCE OF RAIN ON MONDAY AND ADJUSTED TEMPERATURES DOWNWARD FOR MONDAY AND TUESDAY AS IT APPEARS A SHOT OF COLD AIR WILL ENTER THE PLAINS FOR THE START OF NEXT WEEK. .SGF... KS...WIND ADVISORY TODAY THRU THIS EVENING FOR KS ZONES 073-097-101. MO...WIND ADVISORY TODAY THRU THIS EVENING FOR MO ZONES 055>058-066>071-077>083-088>098-101>106. D.STEINMETZ
MOZ055>057-066>070-077>082-088>096-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 131...IN EFFECT UNTIL 3 PM CDT WEDNESDAY. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CEDAR...DADE...JASPER...LAWRENCE...NEWTON...ST. CLAIR... VERNON...BENTON...CAMDEN...CHRISTIAN...DALLAS...DOUGLAS...GREENE... HICKORY...LA CLEDE...MILLER...MORGAN...POLK...PULASKI...TEXAS... WEBSTER...WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE JOPLIN...SPRINGFIELD...WARSAW...NEVADA...AND LEBANON A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIOaNS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
MOZ097-098-105-106-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 132...IN EFFECT UNTIL 3 PM CDT WEDNESDAY. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: HOWELL-OREGON-OZARK-SHANNON. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE GAINESVILLE...WEST PLAINS...ALTON...AND EMINENCE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMmMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM PITTSBURG KS WIND DAMAGE
04/11/01 CRAWFORD TREES DOWN AND
STRUCTURES DAMAGED NEAR
PITTSBURG
0929 AM LONGVIEW MO WIND DAMAGE
04/11/01 MCDONALD *** 4 INJ ***
LONGVIEW CAFE ROOF
REMOVED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0940 AM STELLA MO WIND DAMAGE
04/11/01 NEWTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 AM STELLA MO WIND DAMAGE
04/11/01 NEWTON *** 1 INJ ***
MOBILE HOME
OVERTURNED...TREES AND
POWER LINES DOWN. REPORTED BY LAW ENFORCEMENT
OFFICIAL.
1000 AM LAMAR MO WIND DAMAGE
04/11/01 BARTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1015 AM RICHARDS MO WIND DAMAGE
04/11/01 VERNON BARN DESTROYED.
REPORTED BY HAM RADIO
OPERATOR.
1027 AM 5 W EL DORADO SPGS MO TORNADO
04/11/01 CEDAR NO REPORTS OF DAMAGE.
REPORTED BY HAM RADIO
OPERATOR.
RUNNELSThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239652.